MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 HYPODERMIC SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 HYPODERMIC SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Establishments address - unknown.Occupation - qa compliance specialist.Based from the results of our investigation the root cause of the complaint could not be identified.Actual sample was not returned for evaluation hence we could not provide the detailed information of its actual condition.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, simulation of safety sheath manual activation was successfully done and no difficulty or irregularity on activation was encountered.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.We have proper instruction for usage of sg3 syringe with safety needle that is addressed in the ifu as provided in the leaflet in which warnings, cautions and precautions are indicated.(b)(4).
 
Event or Problem Description
The user facility reported that the male nurse that the protection mechanism of the cannula was used after the injection was administered but did not appear to have locked.Syringe is not available.Administration was prior to expiry date.The patient was not harmed.Additional information was received on 29july2020: the protection mechanism of the cannula did not appear to have locked.

Brand Name
TERUMO SURGUARD3 HYPODERMIC SYRINGE WITH SAFETY NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10385699
Report Number3003902955-2020-00028
Device Sequence Number16610701
Product Code MEG
UDI-Device Identifier34806017509287
UDI-Public34806017509287
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberSG3+03L2138
Device Lot Number170516A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1